Alert archive / Nebraska / Winter Storm Warnings in 2017
Winter Storm Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this winter storm warning at Dec 23, 2017, 6:19 PM MST for 4 counties in Nebraska. It was in force for 8 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 23, 2017, 6:19 PM MST (01:19 UTC)
- Expired
- Dec 24, 2017, 2:27 AM MST
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Deuel County, NE, Garden County, NE, Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 145 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 6:30 PM MST | SNOW 4 | Grant, NE | VIA SOCIAL MEDIA |
| Dec 23, 6:55 PM MST | SNOW 4 | 8 Sw Grant, NE | VIA SOCIAL MEDIA... STILL SNOWING |
| Dec 23, 7:05 PM MST | SNOW 4 | Madrid, NE | VIA SOCIAL MEDIA |
| Dec 23, 7:44 PM MST | SNOW 5 | 3 Ne Lewellen, NE | STILL SNOWING. REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072 WWUS43 KLBF 240119 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 719 PM CST Sat Dec 23 2017 ...SNOW IMPACTING EARLY CHRISTMAS WEEKEND TRAVEL FROM THE EASTERN PANHANDLE TO SOUTHWEST NEBRASKA... NEZ056>058-240600- /O.UPG.KLBF.WW.Y.0012.000000T0000Z-171224T1200Z/ /O.NEW.KLBF.WS.W.0005.171224T0119Z-171224T1000Z/ Deuel-Keith-Perkins- Including the cities of Chappell, Big Springs, Ogallala, Paxton, and Grant 619 PM MST Sat Dec 23 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 3 AM MST SUNDAY... * WHAT...Heavy snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 1 to 3 inches are expected. Total snow accumulations of 4 to 8 inches are expected. * WHERE...Deuel, Keith and Perkins County. * WHEN...Until 4 AM Sunday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NEZ022-240600- /O.UPG.KLBF.WW.Y.0012.000000T0000Z-171224T0600Z/ /O.NEW.KLBF.WS.W.0005.171224T0119Z-171224T1000Z/ Garden- Including the cities of Oshkosh and Lewellen 619 PM MST Sat Dec 23 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 3 AM MST SUNDAY... * WHAT...Heavy snow occurring. Plan on difficult travel conditions. Additional snow accumulations of up to two inches are expected. Total snow accumulations of 5 to 8 inches are expected. * WHERE...Garden County. * WHEN...Until 4 AM Sunday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NEZ004-094-240600- /O.CON.KLBF.WW.Y.0012.000000T0000Z-171224T0600Z/ /O.CON.KLBF.WC.Y.0001.171224T0900Z-171224T1500Z/ Sheridan-Western Cherry- Including the cities of Gordon, Rushville, Cody, Eli, Merriman, and Kilgore 719 PM CST Sat Dec 23 2017 /619 PM MST Sat Dec 23 2017/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 9 AM CST /8 AM MST/ SUNDAY... * WHAT...Snow occurring. Very cold wind chills expected. Plan on slippery road conditions. Additional snow accumulations of up to one inch are expected. Expect wind chills to range from 10 below zero to 25 below zero. * WHERE...Sheridan and Western Cherry County. * WHEN...For the Winter Weather Advisory, until midnight. For the Wind Chill Advisory, 3 AM to 9 AM Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ NEZ035>038-059-069>071-240600- /O.CON.KLBF.WW.Y.0012.000000T0000Z-171224T1200Z/ Arthur-McPherson-Logan-Custer-Lincoln-Chase-Hayes-Frontier- Including the cities of Arthur, Tryon, Ringgold, Stapleton, Broken Bow, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 719 PM CST Sat Dec 23 2017 /619 PM MST Sat Dec 23 2017/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ SUNDAY... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 1 to 3 inches are expected. Total snow accumulations of 3 to 5 inches are expected. * WHERE...Portions of central Nebraska, southwest Nebraska and west central Nebraska. * WHEN...Until 6 AM Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NEZ023>025-240600- /O.CON.KLBF.WW.Y.0012.000000T0000Z-171224T0600Z/ Grant-Hooker-Thomas- Including the cities of Hyannis, Mullen, Thedford, and Halsey 719 PM CST Sat Dec 23 2017 /619 PM MST Sat Dec 23 2017/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of up to two inches are expected. * WHERE...Grant, Hooker and Thomas County. * WHEN...Until midnight. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ ET
2 follow-up statements
583 WWUS43 KLBF 240556 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 1156 PM CST Sat Dec 23 2017 ...SNOW EVENT WINDING DOWN ACROSS SOUTHWEST NEBRASKA... NEZ022-241400- /O.CAN.KLBF.WS.W.0005.000000T0000Z-171224T1000Z/ /O.EXB.KLBF.WC.Y.0001.171224T0800Z-171224T1600Z/ Garden- Including the cities of Oshkosh and Lewellen 1056 PM MST Sat Dec 23 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST SUNDAY... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Garden County. * WHEN...2 AM to 10 AM Sunday. * ADDITIONAL DETAILS...The threat for accumulating snow has diminished and conditions have improved. Flurries can be expected at times over the next few hours. Motorists should continue to watch for slick spots and slushy or snow covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ NEZ056-240700- /O.CAN.KLBF.WS.W.0005.000000T0000Z-171224T1000Z/ Deuel- Including the cities of Chappell and Big Springs 1056 PM MST Sat Dec 23 2017 ...WINTER STORM WARNING IS CANCELLED... The threat for accumulating snow has diminished and conditions have improved. Flurries can be expected at times over the next few hours. Wind chills 10 below zero to 19 below zero are expected early to mid morning Sunday. Motorists should continue to watch for slick spots and slushy or snow covered roads. $$ NEZ023-241400- /O.EXP.KLBF.WW.Y.0012.000000T0000Z-171224T0600Z/ /O.EXB.KLBF.WC.Y.0001.171224T0800Z-171224T1600Z/ Grant- Including the city of Hyannis 1056 PM MST Sat Dec 23 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST SUNDAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Grant County. * WHEN...2 AM to 10 AM Sunday. * ADDITIONAL DETAILS...The threat for accumulating snow has diminished and conditions have improved. Flurries can be expected at times over the next few hours. Motorists should continue to watch for slick spots and slushy or snow covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ NEZ004-094-241400- /O.EXP.KLBF.WW.Y.0012.000000T0000Z-171224T0600Z/ /O.EXT.KLBF.WC.Y.0001.171224T0800Z-171224T1600Z/ Sheridan-Western Cherry- Including the cities of Gordon, Rushville, Cody, Eli, Merriman, and Kilgore 1156 PM CST Sat Dec 23 2017 /1056 PM MST Sat Dec 23 2017/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST /9 AM MST/ SUNDAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 29 below zero. * WHERE...Sheridan and Western Cherry County. * WHEN...2 AM to 10 AM Sunday. * ADDITIONAL DETAILS...The threat for accumulating snow has diminished and conditions have improved. Flurries can be expected at times over the next few hours. Motorists should continue to watch for slick spots and slushy or snow covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ NEZ024-025-240700- /O.EXP.KLBF.WW.Y.0012.000000T0000Z-171224T0600Z/ Hooker-Thomas- Including the cities of Mullen, Thedford, and Halsey 1156 PM CST Sat Dec 23 2017 /1056 PM MST Sat Dec 23 2017/ ...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT CST /11 PM MST/ TONIGHT... The threat for accumulating snow has diminished and conditions have improved. Flurries can be expected at times over the next few hours. Motorists should continue to watch for slick spots and slushy or snow covered roads. $$ NEZ057-058-241000- /O.CON.KLBF.WS.W.0005.000000T0000Z-171224T1000Z/ Keith-Perkins- Including the cities of Ogallala, Paxton, and Grant 1056 PM MST Sat Dec 23 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM MST SUNDAY... * WHAT...Snow occurring. Plan on difficult travel conditions. Additional snow accumulations up to one half inch are possible. * WHERE...Keith and Perkins County. * WHEN...Until 4 AM Sunday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NEZ035-241400- /O.EXB.KLBF.WC.Y.0001.171224T0800Z-171224T1600Z/ /O.EXT.KLBF.WW.Y.0012.000000T0000Z-171224T1000Z/ Arthur- Including the city of Arthur 1056 PM MST Sat Dec 23 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 AM MST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST SUNDAY... * WHAT...Snow occurring. Very cold wind chills expected. Plan on slippery road conditions. Additional snow accumulations up to one half inch are possible. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Arthur County. * WHEN...For the Winter Weather Advisory, until 4 AM Sunday. For the Wind Chill Advisory, 2 AM to 10 AM Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ NEZ069-241000- /O.EXT.KLBF.WW.Y.0012.000000T0000Z-171224T1000Z/ Chase- Including the cities of Champion, Enders, Imperial, and Wauneta 1056 PM MST Sat Dec 23 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 AM MST SUNDAY... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of up to one inch are expected. * WHERE...Chase County. * WHEN...Until 4 AM Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NEZ036>038-059-070-071-241200- /O.CON.KLBF.WW.Y.0012.000000T0000Z-171224T1200Z/ McPherson-Logan-Custer-Lincoln-Hayes-Frontier- Including the cities of Tryon, Ringgold, Stapleton, Broken Bow, North Platte, Hayes Center, Curtis, Eustis, and Maywood 1156 PM CST Sat Dec 23 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of up to one half inch are expected. * WHERE...Portions of central Nebraska, southwest Nebraska and west central Nebraska. * WHEN...Until 6 AM Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ ET
549 WWUS43 KLBF 240927 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 327 AM CST Sun Dec 24 2017 ...SNOW EVENT WINDING DOWN ACROSS SOUTHWEST NEBRASKA... NEZ057-058-241030- /O.CAN.KLBF.WS.W.0005.000000T0000Z-171224T1000Z/ Keith-Perkins- Including the cities of Ogallala, Paxton, and Grant 227 AM MST Sun Dec 24 2017 ...WINTER STORM WARNING IS CANCELLED... Harsh winter weather has ended in this area but very cold air will cause wind chill readings to fall well below zero. Use caution working outdoors. $$ NEZ035-241600- /O.CAN.KLBF.WW.Y.0012.000000T0000Z-171224T1000Z/ /O.CON.KLBF.WC.Y.0001.000000T0000Z-171224T1600Z/ Arthur- Including the city of Arthur 227 AM MST Sun Dec 24 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...Arthur County. * WHEN...Now to 10 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ NEZ069-241030- /O.CAN.KLBF.WW.Y.0012.000000T0000Z-171224T1000Z/ Chase- Including the cities of Champion, Enders, Imperial, and Wauneta 227 AM MST Sun Dec 24 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... Harsh winter weather has ended in this area but very cold air will cause wind chill readings to fall below zero. Use caution working outdoors. $$ NEZ036>038-059-070-071-241030- /O.CAN.KLBF.WW.Y.0012.000000T0000Z-171224T1200Z/ McPherson-Logan-Custer-Lincoln-Hayes-Frontier- Including the cities of Tryon, Ringgold, Stapleton, Broken Bow, North Platte, Hayes Center, Curtis, Eustis, and Maywood 327 AM CST Sun Dec 24 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... Harsh winter weather has ended in this area but very cold air will cause wind chill readings to fall below zero. Use caution working outdoors. $$ NEZ004-022-023-094-241600- /O.CON.KLBF.WC.Y.0001.000000T0000Z-171224T1600Z/ Sheridan-Garden-Grant-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Cody, Eli, Merriman, and Kilgore 327 AM CST Sun Dec 24 2017 /227 AM MST Sun Dec 24 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 25 below zero. * WHERE...Sheridan, Garden, Grant and Western Cherry County. * WHEN...Now to 10 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Dec 23, 4:26 PM MST, 1 hour 53 minutes earlier.
Area forecast discussion, Dec 23, 4:26 PM MST, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service North Platte NE 526 PM CST Sat Dec 23 2017 .SHORT TERM...(This evening through Sunday) Issued at 323 PM CST Sat Dec 23 2017 The snow potential is still the main concern for the next day as a shortwave moves across the region. This shortwave will bring snow to most locations across north central Nebraska. Little changes have been made to the going forecast for tonight's event. Current models are still showing a decent push of heavier snow along the I-80 corridor after 6pm tonight. As of right now, current radar is showing snow already pushing into portions of southwest Nebraska. For the remainder of this afternoon, the majority of the snow will fall across the eastern Panhandle and along this I-80 corridor. Expect new snow around an inch in these locations. After 6pm, the heavier snow arrives and up to 3 inches of new snow is possible along a line from Lisco to North Platte to Broken Bow. By midnight Sunday, the majority of the snow will have moved east of the area. Frontier, Lincoln, and Custer counties could still see an additional half inch after midnight. One of the concerns with the forecast would be trying to determine where the highest snow band will set up. Models are still inconsistent with each other, which makes forecasting this even more difficult. If this band is off by even a little bit, it could result in locations that are expected to have 4 inches, only getting an inch or two and locations only expecting an inch to see 4 inches. Another concern with the event is that current snow ratios are expected to be around 20:1 to 25:1. This will result in light, fluffy snow, creating a higher overall snow amount. If this ratio is a little lower than what is currently forecasted, the snow character will be wetter and therefore amounts will be lower. These are things we will be watching as the event unfolds. Will hold on to the Winter Weather Advisory for tonight. Have made some minor changes though to the advisory. Have extended the advisory for McPherson and Arthur counties until 6am Sunday. Have also included Thomas county into the advisory which expires at midnight Sunday. During the event, winds will remain near 10 mph. Therefore, not expecting blowing snow to be a concern. However, northwest winds will increase Sunday morning. Any snow that has fallen across the region could produce some blowing snow across area roadways reducing visibilities. Caution should be exercised if traveling Sunday. Despite mostly clear skies on Sunday, temperatures will remain chilly. After Saturday night lows in the single digits, Sunday highs will rise into the low to mid 20s. The exception will be across Sheridan county where even colder temperatures are expected both Saturday night and Sunday. Saturday night lows could drop into the negative single digits and highs only rise into the upper teens. .LONG TERM...(Sunday night through Saturday) Issued at 323 PM CST Sat Dec 23 2017 Near term models in fair agreement while extended models having difficulty with timing of precip and depth of colder air. This is indicated in the ensemble mean guidance. Blend may be too optimistic in later periods. No significant weather features expected though. Increasing clouds Sunday night in advance of another weak wave to traverse the forecast area Monday with an inch of accumulation expected through the day into early evening. Wind chill advisory criteria may be reached Monday morning over the northwest and again Tuesday morning. Will be watched and looked at in later forecasts. Highs Monday in the teens under cloudy skies. Lows Tuesday morning zero to 5 below. Highs Tuesday only in the teens. Temperatures moderate some Wednesday as southerly flow on the backside of the surface high brings slightly warmer and moister air north across the southern plains into the central plains. Any precipitation just to the east of the forecast area. We continue in northwest flow through Saturday with temperatures fairly steady in the teens and 20s for highs and only slight chances of light snow as numerous small waves move quickly through. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 520 PM CST Sat Dec 23 2017 Regional radar display shows snow occurring from southern WY to south central NEB with heavy snow ongoing at times in the western Panhandle. Concerns revolve around moderate-heavy snow in the southeast Panhandle-southwest NEB at times this evening with reduced visibilities 1/2SM or less. Snow is expected to continue from the eastern Panhandle to southwest NEB/Interstate 80 corridor through much of the evening hours then should taper off w-e late evening through the small hours. Visibility generally expected to be reduced to IFR due to snow. Visibilities anticipated to deteriorate to a greater degree across the southeast Panhandle-southwest NEB due to higher snowfall rates this evening. Meanwhile, winds will be light through the event so blowing snow concerns are minimal. Otherwise, ceilings will be largely IFR-MVFR. Ceilings will improve near midnight through the early small hours with VFR conditions expected by late tonight. Mostly clear skies will prevail tomorrow with winds increasing late morning with gusts up to 20-25 MPH. && .HYDROLOGY... Issued at 323 PM CST Sat Dec 23 2017 Freezing temperatures have iced over rivers over western Nebraska and numerous gages are having adverse reactions. Will continue to monitor river especially at Lewellen. && .LBF WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 AM CST /5 AM MST/ Sunday for NEZ035>038-056>059-069>071. Winter Weather Advisory until midnight CST /11 PM MST/ tonight for NEZ004-022>025-094. Wind Chill Advisory from 3 AM CST /2 AM MST/ to 9 AM CST /8 AM MST/ Sunday for NEZ004-094. && SHORT TERM...Kulik LONG TERM...Power AVIATION...ET HYDROLOGY...Power
Hazardous weather outlook, Dec 23, 2:21 PM MST, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 321 PM CST Sat Dec 23 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-242130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 321 PM CST Sat Dec 23 2017 /221 PM MST Sat Dec 23 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A winter weather advisory is in effect for all of Western Nebraska and parts of North Central Nebraska. See the latest forecast and winter weather bulletin for details in your area. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Potentially dangerous wind chills are likely Sunday, Tuesday and Wednesday mornings across Sheridan and Western Cherry counties. If the predicted snowfall occurs in other areas of Western Nebraska and North Central Nebraska, very low wind chill readings could develop this week. Light snow is possible Christmas Day and Christmas night. Snowfall amounts are uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte power
In the hours before
Local storm report, Dec 23, 5:43 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM SNOW BRADY 41.02N 100.37W
12/23/2017 M1.5 INCH LINCOLN NE CO-OP OBSERVER
&&
THORNELocal storm report, Dec 23, 5:49 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 PM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM SNOW ELLSWORTH 42.06N 102.29W
12/23/2017 M4.0 INCH SHERIDAN NE CO-OP OBSERVER
STORM TOTAL SO FAR, STILL SNOWING
&&
THORNELocal storm report, Dec 23, 5:52 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM SNOW 5 SSE HERSHEY 41.09N 100.96W
12/23/2017 E1.8 INCH LINCOLN NE CO-OP OBSERVER
STILL SNOWING PRETTY GOOD
&&
THORNELocal storm report, Dec 23, 6:01 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM SNOW OSHKOSH 41.41N 102.34W
12/23/2017 E6.0 INCH GARDEN NE LAW ENFORCEMENT
&&
THORNELocal storm report, Dec 23, 6:09 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
709 PM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM SNOW HERSHEY 41.16N 101.00W
12/23/2017 E3.0 INCH LINCOLN NE PUBLIC
&&
THORNELocal storm report, Dec 23, 6:14 PM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
714 PM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM SNOW GRANT 40.84N 101.73W
12/23/2017 E2.5 INCH PERKINS NE LAW ENFORCEMENT
LIGHT FLUFFY SNOW ALL DAY
&&
THORNENearby
Winter Storm Warnings in Nebraska, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.